Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Child had constipation and had bleeding from rectum. Given restoralax. What else to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
my 12 month old just got sent home from daycare becuase when they changed her stool her diaper had a lot of blood in it. They said so much it looked like she had her period. She is normally a constipated baby we have had a lot of trouble with this and give her restoralax in one bottle a few times a week. She has never bled before today. She just got over hand foot and mouth last week. And a further note my five year old is complaining yesterday and today of pain in her tummy off an on.
Posted Wed, 4 Dec 2013 in Child Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: important to rule out intussusception as cause Detailed Answer: Welcome to Healthcare-Magic Greetings of the day Dear XXXXX Any child presenting with bleeding from the rectum, even in presence of constipation one needs to rule out intussusception- telescoping of intestinal loop into other . It requires a good clinical examination and radiological examination. I suggest you see your Pediatrician at earliest. I routinely see many cases of bleeding per rectum , in majority of cases it's due to fissure in ano due to constipation, also few cases turn out to be intussusception. It's always better to see your Pediatrician. Coming to complaint of your five year old baby, if there is no associated vomiting or constipation it could just be intestinal colic which is very common in children. I hope it helped. Do get back to me in case you have any other query. Wishing you and your family a healthy life Take care Regards Dr Deepak Kishore Consultant Pediatric Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor